MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI CMNTLS TIB SZ C RM; KNEE PROSTHESIS

BIOMET UK LTD. OXF UNI CMNTLS TIB SZ C RM; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 ¿ foreign ¿ canada.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that upon opening the implant, an eyelash was noticed in the sterile packaging.This event is related to a malfunction that could potentially lead to a sterility issue/serious injury.However, in this case no patient harm or further outcome was reported.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the provided picture does show some kind of black strand of material which may be a hair as reported however the quality of the photograph is not of a suitable definition to allow a better identification of what the strand is.It is noted that the packaging is opened with the particle on top of the foam, under the tyvek lid.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, the reported event cannot be confirmed in that it seems evident that there is a foreign material however its identity cannot be confirmed as a hair as reported and the packaging was opened before the strand was found which means that it is possible that it could have been introduced upon opening the packaging.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF UNI CMNTLS TIB SZ C RM
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19674462
Report Number3002806535-2024-00249
Device Sequence Number7751117
Product Code NRA
UDI-Device Identifier00887868354748
UDI-Public(01)00887868354748(17)330304(10)7395827
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number166575
Device Lot Number7395827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date07/04/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown